Alert archive / Nevada / Fire Weather Watches in 2021

Fire Weather Watch 13, NWS Elko, NV

September 25, 2021Humboldt County, Nevada

NWS Elko, NV issued this fire weather watch at Sep 25, 2021, 2:11 PM PDT for Humboldt County, Nevada. It took effect at Sep 27, 2021, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 25, 2021, 2:11 PM PDT (21:11 UTC)
In effect from
Sep 27, 2021, 12:00 PM PDT
Expired
Sep 26, 2021, 4:33 PM PDT
In force
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3031 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS85 KLKN 252111
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
211 PM PDT Sat Sep 25 2021

NVZ437-280300-
/O.NEW.KLKN.FW.A.0013.210927T1900Z-210928T0300Z/
Humboldt County-Quinn-
211 PM PDT Sat Sep 25 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 437...

The National Weather Service in Elko has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* Affected Area...Fire Weather Zone 437 Humboldt County-Quinn.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
2 follow-up statements
391 
WWUS85 KLKN 260929
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
229 AM PDT Sun Sep 26 2021

NVZ437-270330-
/O.CON.KLKN.FW.A.0013.210927T1900Z-210928T0300Z/
Humboldt County-Quinn-
229 AM PDT Sun Sep 26 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 437...

* Affected Area...Fire Weather Zone 437 Humboldt County-Quinn.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
356 
WWUS85 KLKN 262333
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
433 PM PDT Sun Sep 26 2021


NVZ437-271745-
/O.UPG.KLKN.FW.A.0013.210927T1900Z-210928T0300Z/
/O.NEW.KLKN.FW.W.0015.210927T1900Z-210928T0300Z/
Humboldt County-Quinn-
433 PM PDT Sun Sep 26 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zone 437 Humboldt County-Quinn.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

84

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this fire weather watch went out at Sep 25, 3:55 AM PDT, 10 hours 16 minutes earlier.

Area forecast discussion, Sep 25, 3:55 AM PDT, 10 hours 16 minutes before
Area Forecast Discussion
National Weather Service Elko NV
355 AM PDT Sat Sep 25 2021

.SYNOPSIS...Look for warm and dry conditions through this weekend
as high pressure continues to stay settled over the Great Basin.
Look for light activity to return for the middle of next week
as a cold front brings the potential for showers and windy
conditions.

&&

.SHORT TERM...Today through Sunday. Upper level ridging will
remain over northern and central Nevada throughout the short term
period. This will result in dry conditions and warm afternoon
temperatures. Highs will be in the upper 70s to mid 80s while
overnight lows will be in the 30s and 40s. Winds will generally be
light, though gusts to 20 mph will be possible this afternoon
across the northern sections of the forecast area. Slightly strong
wind gusts of 25 to 30 mph are possible for tomorrow afternoon
for the aforementioned locations.

.LONG TERM...Sunday night through next Friday.

Sunday night into Monday a strong Pacific northwest trough will
begin to descend south and east. During this time dry conditions
are expected. Gusty southwesterly winds are also expected across
portions of Humboldt, and northwest Elko county ahead of this
approaching trough. Low temps range in the 40s to 50s, with highs
Monday forecasted in the mid 70s to low 80s.

Ensembles are in agreement of this incoming trough, and
associated cold front, going though Nevada sometime Tuesday into
Wednesday. Where the ensembles differ is how much QPF is
associated with it and where that's located; still, QPF outputs
look to range mainly from a few hundredths, to a couple tenths at
most. The passage of this cold front will likely make for some
sub-freezing morning lows Wednesday through Friday, with the most
widespread and coldest lows being Wednesday morning. Wednesday,
lows are forecasted to be in the mid to upper 20s across some of
the higher terrain of Elko, Lander, Eureka, and White Pine
counties; with low 30s seen elsewhere. These conditions Tuesday
night into Wednesday morning, co-located with some QPF hints at a
chance of some light mountain snows across SW Elko, Eureka, and
White Pine counties, with a potential of mixed rain and snow
showers east of these mountain ranges. What throws a wrench into
things is a model GFS sounding that shows a layer of dry air at
6000 feet, which could inhibit some if not all precip from hitting
the ground. Just something to continue to keep an eye on as we
get closer.

Cluster analysis shows a wide range of solutions possible beyond
Wednesday, but nothing major weather wise is expected, Thursday
and Friday.

Highs Tuesday and Wednesday are forecasted in the 50s and 60s,
with Thursday and Friday a bit warmer in the 60s and 70s. Lows
Tuesday are expected in the 40s, and lows Wednesday and Thursday
in the 20s to 30s. Friday lows look to be slightly warmer in the
30s and 40s, with mountainous areas dipping into the 20s.

&&

.AVIATION...VFR and light winds at all terminals for the next 24
hours.

&&

.FIRE WEATHER...Dry conditions remain for this weekend and Monday
as high pressure and zonal flow continue to settle over the Great
Basin. Afternoon breezy conditions for Sunday and Monday do bring
fire weather concerns for the northern zones. However, latest
model runs have been placing Sunday below the critical criteria
and will remain elevated for zones 437, 438, 469, and 470.
Meanwhile, Monday still stands with some uncertainty as models see
brief moments of criteria being met, but RH values could be on
their way to recovering. By Tuesday afternoon, a approaching
trough and cold front will look to bring changes to the region for
the mid-week period. Ahead of the front, gusty winds will
prevail, though at this time, minimum relative humidity values
appear to be above critical thresholds. Behind the front,
potential widespread showers and cooling temperatures are expected
clear into Wednesday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

86/91/96/86

Nearby

Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.